Thunderstorm Wind, Oneida
- When
- August 1, 4:30 PM EST
- Where
- Oneida County, Lee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.283, -75.583
Thunderstorm winds downed trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 1, 2:40 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 340 PM EDT MON AUG 1 2005 .SHORT TERM (TONIGHT THRU WED)... SCT TSRA/SHRA WILL WORK S AND E AND CLIP THE NRN AND ERN PARTS OF THE BGM CWA LATE THIS AFTRN AND EVE. A SHRT WAVE DROPPING SE FROM ONT WAS FIRING CELLS INTO NRN NY FROM ONT. THE WAVE WAS INCREASING THE WIND SHEAR AND GIVEN THE MID-UPR 60S DWPTS AND TEMPS WELL INTO THE 80S...THE LOWEST 100 MB MEAN CAPES WERE RUNNING WELL OVR 1000 J/KG. WITH MODEST AMNTS OF 0-6 KM SHEAR LOOKS LIKE A FEW SVR CELLS PSBL...ESP ERN CWA. AS THIS WAVE DROPS S AND E ACRS NY IT CUD TRIGGER A FEW SHRA OR TSRA ACRS THE REST OF THE CWA UNTIL JUST AFTR SUNSET. WILL HV SCT SHRA/TSRA IN THE NRN/WRN CWA AND JUST A CHC FOR SHWRS/TSRA REST OF CWA BEFORE MIDNIGHT. FOR TUE...NW FLO CONTS ALOFT WITH SIMILAR INSTABILITY AS TODAY. WILL HV LO CHC FOR A SHRA OR TSRA ALL CWA. FOR WED...CAPPING INV...RIDGING AND LOWER INSTABILITY PRESENT...THEREFORE WILL KEEP MENTION OF PRECIP OUT FOR WED. - NICOSIA && .LONG TERM (WED NIGHT - MONDAY)... ON WRN EDGE OF UL TROF IN NW ATLANTIC SO NW FLOW ALOFT AND NEAR NORMAL TEMPERATURES THROUGH THE FIRST HALF OF EXTENDED. WEAK FORCING COULD SET OFF SOME SHOWERS BUT LEFT OUT AS SURFACE HIGH BUILDS IN WEDNESDAY NGT THEN THU PULLS OFF THE EAST COAST AND RIDGING ALOFT. WITH SW FLOW THU INTO FRI HUMIDITY AND A TAD MORE HEAT WILL RETURN AHEAD OF SECOND COLD FRONT FRI NIGHT. THIS FRONT HAS MORE PUSH WITH A WEAK UL TROF...JET AND SHORT WAVE. QUESTION IS ABOUT TIMING WITH A FEW MODELS INCLUDING DGEX A FEW HOURS FASTER. THIS WOULD MEAN MORE CLOUDS AND LESS HEATING. AS HAS BEEN THE CASE LATELY FRONT EXPECTED TO MAKE GOOD PROGRESS OUT OF ONTARIO AND THROUGH NY THEN STALLS IN PA. LINGERING CHANCES OF PRECIP INTO SAT NGT BEFORE CANADIAN HIGH PRESSURE BUILDS IN SUNDAY. FOLLOWED HPC GUIDANCE CLOSELY. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1056 AM EDT MON AUG 1 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-021500- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN- 1056 AM EDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EARLY AND MID AFTERNOON HOURS AND LAST INTO THE EVENING ACROSS THE FINGER LAKES AND WESTERN MOHAWK VALLEY. THESE STORMS WILL TRACK SOUTH AND EAST THROUGH THE SOUTHERN TIER INTO THE CATSKILLS BY EVENING. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT. THE THUNDERSTORMS WILL DISSIPATE BY LATE EVENING IN MOST AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED IN UPSTATE NEW YORK THIS AFTERNOON OR EVENING. PAZ038>040-043-044-047-048-072-021500- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 1056 AM EDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. ALTHOUGH ALL THUNDERSTORMS HAVE DANGEROUS LIGHTNING...ONLY AN ISOLATED STORM OR TWO COULD APPROACH SEVERE LEVELS WITH DAMAGING WINDS...ESPECIALLY OVER THE POCONOS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION COULD BE NEEDED IN A FEW COUNTIES THIS AFTERNOON OR EVENING. NICOSIA
The Ft Drum radar (KTYX), 53 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473505.